Levaquin causes tendon injuries and rupture
Levaquin (levofloxacin) is manufactured by Ortho-McNeil Pharmaceuticals, a subsidiary of Johnson & Johnson, and belongs to a class of antibiotics called fluoroquinolones and is used to treat serious cases of bacterial infection.
Levaquin has been linked to tendon injuries and ruptures during and after therapy, occurring more frequently in older patients, especially when combined with any corticosteroid medications such as prednisone. The Achilles tendon is the most frequent Levaquin-induced rupture, but Levaquin has also been linked to tendon ruptures in the shoulders, biceps, hands, and thumbs.
In July 2008, the FDA announced that the makers of all fluoroquinolone antibiotics, including Levaquin, must add a “black box” warning on the product label about the risk of tendon damage.
The Plymale Law Firm is handling litigation related to these injuries nationwide.
If you or someone you love has suffered a tendon rupture after taking Levaquin, you should contact the Plymale Law Firm for a free consultation by filling out the form on this page or by calling us at (877) 328-7670.